Alert archive / New York / Flash Flood Warnings in 2005
Flash Flood Warning 9, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jun 10, 2005, 3:44 PM EDT for Oneida County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2005, 3:44 PM EDT (19:44 UTC)
- Expired
- Jun 10, 2005, 6:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Oneida County, NY
The radar
The Ft Drum radar (KTYX), 49 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.7 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 769 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 667 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBGM 101946 FFWBGM NYC065-102245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 344 PM EDT FRI JUN 10 2005 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL ONEIDA COUNTY IN CENTRAL NEW YORK * UNTIL 645 PM EDT * AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN IN CENTRAL ONEIDA COUNTY. RAINFALL AMOUNTS OF 2 TO 3 INCHES HAVE FALLEN. STORMS IN THIS AREA ARE MOVING SLOWLY WITH ADDITIONAL HEAVY RAIN EXPECTED. THIS WILL PRODUCE FLASH FLOODING. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VIENNA... VERONA BEACH...TABERG...SYLVAN BEACH...ROME...LEE...DELTA LAKE... CAMDEN AND BLOSSVALE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED FOR HIGHER GROUND. LAT...LON 4342 7534 4321 7533 4319 7580 4339 7582 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 2:40 PM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jun 10, 2:40 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 240 PM EDT FRI JUN 10 2005 .SHORT TERM... WILL NEED TO BE BRIEF AS RADAR HAS BECOME QUITE ACTIVE ACROSS THE NORTHERN HALF OF THE FORECAST AREA WITH SEVERAL WARNINGS IN EFFECT. CONVECTIVE DEVELOPMENT ENHANCED BY A WEAK SHORT WAVE MOVING ACROSS NORTHWEST NY STATE. 500MB VORT MAX EXTENDING SWD ACROSS LAKE ONTARIO. THE OVERALL FORECAST WILL MAINTAIN CONTINUITY WITH NOT MUCH CHANGE IN THE PATTERN THROUGH THE WEEKEND. WARM AND HUMID AIRMASS WITH SCATTERED MAINLY DIURNAL CONVECTION EXPECTED. BOTH THE NAM AND GFS SHOW ANOTHER WEAK VORT MAX MOVING FROM WESTERN NY AND PA THROUGH UPSTATE NY ON SATURDAY. THIS MAY AGAIN HELP TO ENHANCE CONVECTIVE DEVELOPMENT. WILL STICK WITH SCATTERED THUNDERSTORMS ON SATURDAY AND AGAIN TAPER OFF DURING THE NIGHT. GFS SHOWS A MUCH STRONGER WAVE ROUNDING THE RIDGE ON SUNDAY, WHILE THE NAM DOES NOT. FOR NOW, WILL CONTINUE WITH CHC POPS. && .LONG RANGE (SUNDAY NIGHT-FRIDAY) FOLLOWED HPC GUIDANCE THROUGH THE PERIOD. UPPER LOW DROPPING INTO THE NATIONS MID SECTION NEXT WEEK WILL MOVE SLOWLY EAST BEFORE SETTLING INTO THE NORTHEAST U.S. FOR THE MIDDLE TO THE END OF NEXT WEEK. THIS WILL BRING COOLER NWLY FLOW WITH CHCS FOR PRECIP THRU THE PERIOD. && .AVIATION (10/18Z - 11/18Z)... A CONTINUATION OF THE CRNT WX PTRN WILL RESULT IN LITTLE DAY TO DAY CHG IN THE AVIATION WX. THIS AFTERNOON AND EVENING WILL SEE CONTINUED VFR CONDITIONS WITH THUNDERSTORMS LOWERING CEILINGS AND VISBY INTO THE MVFR RANGE WITH SHORT PERIODS OF IFR POSSIBLE IN HEAVIER RAIN. LATE TONIGHT INTO EARLY SATURDAY WILL SEE MVFR VISBY WITH FOG AT MOST LOCATIONS. BKN CU WILL KEEP CONDITIONS MAINLY MVFR THROUGH SATURDAY MORNING. && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...NONE. .PA...NONE. &&
Hazardous weather outlook, Jun 10, 2:25 AM EDT, 13 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 225 AM EDT FRI JUN 10 2005 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-110900- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 225 AM EDT FRI JUN 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... SCATTERED THUNDERSTORMS ARE EXPECTED TODAY, MOST NUMEROUS DURING THE LATE AFTERNOON AND EVENING HOURS. THE STORMS WILL PRODUCE TORRENTIAL DOWNPOURS AND DEADLY CLOUD TO GROUND LIGHTNING. AN ISOLATED SEVERE STORM IS POSSIBLE, WITH THE MAIN THREAT BEING DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... SCATTERED, MAINLY AFTERNOON THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH TUESDAY. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
In the hours before
Special weather statement, Jun 10, 1:00 PM EDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 100 PM EDT FRI JUN 10 2005 NYZ018-036-037-101800- MADISON NY-ONEIDA NY-ONONDAGA NY- 100 PM EDT FRI JUN 10 2005 ...STRONG THUNDERSTORMS MOVING ACROSS PARTS OF CENTRAL NEW YORK... * AT 100 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THUNDERSTORMS RAPIDLY DEVELOPING AND BECOMING MORE NUMEROUS ACROSS PARTS OF MADISON...ONEIDA...AND ONONDAGA COUNTIES. SOME OF THESE STORMS MAY PRODUCE SMALL HAIL...STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THE STORMS WERE MOVING EAST AT 5 TO 10 MPH.
Local storm report, Jun 10, 1:42 PM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
142 PM EDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND DMG MORAVIA 42.71N 76.42W
06/10/2005 CAYUGA NY COUNTY OFFICIAL
TREES DOWN.
&&
DJNLocal storm report, Jun 10, 2:09 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
209 PM EDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND DMG MORAVIA 42.71N 76.42W
06/10/2005 CAYUGA NY COUNTY OFFICIAL
TREES DOWN.
0145 PM TSTM WND DMG WHITESBORO 43.12N 75.30W
06/10/2005 ONEIDA NY AMATEUR RADIO
TREES AND WIRES DOWN.
&&
DJNLocal storm report, Jun 10, 2:46 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
246 PM EDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND DMG MORAVIA 42.71N 76.42W
06/10/2005 CAYUGA NY COUNTY OFFICIAL
TREES DOWN.
0145 PM TSTM WND DMG FORESTPORT 43.45N 75.22W
06/10/2005 ONEIDA NY COUNTY OFFICIAL
TREES DOWN.
0145 PM TSTM WND DMG WHITESBORO 43.12N 75.30W
06/10/2005 ONEIDA NY AMATEUR RADIO
TREES AND WIRES DOWN.
&&
DJNThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 12:44 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Cortland, Onondaga | 46 min |
| Jun 10, 1:36 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 46 min |
| Jun 10, 1:41 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Cortland | 64 min |
| Jun 10, 2:03 PM EDT | Severe Thunderstorm Warning | BGM | Madison | 57 min |
| Jun 10, 2:12 PM EDT | Severe Thunderstorm Warning | BGM | Seneca | 63 min |
| Jun 10, 3:39 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Cortland | 51 min |
| Jun 10, 3:55 PM EDT | Special Weather Statement | BGM | Tompkins | 65 min |
| Jun 10, 4:41 PM EDT | Severe Thunderstorm Warning | BGM | Schuyler, Steuben | 55 min |
| Jun 10, 5:02 PM EDT | Severe Thunderstorm Warning | BGM | Chemung | 43 min |
| Jun 10, 5:18 PM EDT | Severe Thunderstorm Warning | BGM | Tioga | 42 min |
| Jun 10, 5:26 PM EDT | Severe Thunderstorm Warning | BGM | Broome | 64 min |
| Jun 10, 5:44 PM EDT | Flash Flood Warning | BGM | Chemung, Schuyler, Steuben | 3 hr |
| Jun 10, 5:58 PM EDT | Severe Thunderstorm Warning | BGM | Tioga | 32 min |
| Jun 10, 6:28 PM EDT | Flash Flood Warning | BGM | Tioga | 3 hr |
Nearby
Flash Flood Warnings in New York, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.